Forum to Discuss the Cause of Heart Palpitations, page 3
Causes of Heart Palpitations
Use this forum to discuss the cause of heart palpitations. If you have heart palpitations, please help others by sharing your experience. What would you tell someone about heart palpitations? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I have been on wellbutrin for 3 weeks, one week on wellbutrin XL 50 and two weeks on wellbutrin SR 100. At the end of the week 3, I started having heart palpitation with throbbing chest pain. My Doctor ordered an AKG and I was diagnosed with wollf-perkinson white pattern (WPW). I’ve never had this PWP pattern before. Just 4 weeks ago I had to take 2 AKGs spaced out by. week or so and nothing was noticed back then. Last November 2011 I had to take a stress test and everything was normal back then, not a glitch. My heart risk factor was 1% this is why my Doctor prescribed me the zoloft first which gave me a lot of trouble including headaches, bodyaches, confusion, sedation and then I was switeched to wellbuttrin. If I had this WPW can the Doctor still prescibe these meds known to have a huge toll on the heart? Can wellbuttrin be the cause? My Doctor is sending me for more extensive cardiology tests next week.
AskDocWeb: We’ve seen no indication that Wellbutrin might cause this condition. Some people are born with an extra electrical pathway in the heart, resulting in episodes of tachycardia (abnormally rapid heartbeat). This pre-excitation of the heart is called Wolff-Parkinson-White pattern. According to the National Institutes of Health (NIH – USA), between 0.1% and 0.3% of the US population are affected by WPW. Although in the vast majority of cases patients experience no complications, sometimes they are possible. It is hard to estimate what each patient’s risks are.
Rapid heart rate
Hi. I suffer from anxiety and mild depression have been taking flufac everyday for the past two weeks. Fludac, I believe is the Indian counterpart of Prozac. My heartbeat lately has been very rapid, rising from my regular 90-ish per minute (which is already high), to almost 120 now. Is it a possible side effect of the drug? If so, what should be my next step?
AskDocWeb: In clinical trials, the incidence rate of increased heart rate has been very low with Prozac but yes, it is a possible side effect. The next step would be to check with your doctor for an evaluation.
Palpitations and fluttering
I have been on a water pull for about 4yrs now due to my hands swelling. I was recently diagnosed with a lil high blood preasure. I was given losartan 25mg to help lower my pressure.. I began having paltitations and fluttering everyday. my doc. doesn’t believe its the meds. I definitely do. I discontinued losartan and tried lisinopril. less palpitations but I still got them. I stopped those pills too. now I’m on amlodipine. I still get palpitations. the thing is tht if I go to the doc. and tell her tht I know they wont believe me. my heart is in good condition because I went to the heart doc. and had many test done. so what do I do now?
AskDocWeb: Diuretics are simply not made for long term results or effects. Have you considered getting a second opinion from a different doctor?
Note for Mary: Your post about a false positive drug test was moved to that forum.
i switched from xanax to ativan 1 mg xanax a day to 2 mg ativan a day and after a few days i began getting heart pulps, now i switched back to xanax and am still getting them but not as often. i also suffer from panic attacks and anxiety. i dont know what is causing the heart pulps, the xanax or the ativan. i only started having these problems when i switched to ativan. when i was on xanax for 3 months i hardly ever had heart pulps, i also drink coffee 2 cups a day and take cal, mag, vit d3 and cod liver oil every night. could the supplements or caffeine interact with everything..also i am on 4 30 mg roxicodones a day…thank you…
p.s i am a very negative thinker and always pay attention to my heart…
AskDocWeb: There is also the possibility that the pulps might be the result of anxiety. It’s well known that anxiety can cause heart palpitations. Panic attacks are also a known cause of heart palpitations. While stimulants such as coffee may not necessarily create anxiety, it can act as a trigger for a panic attack.
Took wellbutrin for 2 to 3 years. Have heart fluttering regularly.
Can Ativan cause palpitations?
I take 1mg of ativan (lorazapam) 3 times a day. I have been suffering from palpitations badly I stopped taking my Zoloft because I read that is a side effect with palpitations but I am still getting them even taking the 1mg of ativan 3 times a day. Can ativan cause palpitations in people?
AskDocWeb: One of the causes of heart palpitations is anxiety, and Ativan is one of the medications that may be prescribed to treat it. If you are still experiencing palpitations while taking these medications, discuss this with your doctor.
Could axanax cause palpitations? I take 1 mg daily for the last 9 months.
AskDocWeb: Did you mean Xanax (Alprazolam)? If so, palpitations are not listed among the possible side effects for that drug. If you are experiencing palpitations while taking Xanax, discuss this with your doctor.
Just found you on iPad, I currently have a heart monitor on, palpitations, no plaque any where, scared to death, seems b/p goes up late at night and I have always had low blood pressure, No other health problems, no meds..will be waiting on recorded results I have had to send while wearing this..any ideas…